A new nonparametric bivariate test for two sample location problem

Sunil K. Mathur

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

A strictly nonparametric bivariate test for two sample location problem is proposed. The proposed test is easy to apply and does not require the stringent condition of affine-symmetry or elliptical symmetry which is required by some of the major tests available for the same problem. The power function of the proposed test is calculated. The asymptotic distribution of the proposed test statistic is found to be normal. The power of proposed test is compared with some of the well-known tests under various distributions using Monte Carlo simulation technique. The power study shows that the proposed test statistic performs better than most of the test statistics for almost all the distributions considered here. As soon as the underlying population structure deviates from normality, the ability of the proposed test statistic to detect the smallest shift in location increases as compared to its competitors. The application of the test is shown by using a data set.

Original languageEnglish (US)
Pages (from-to)375-388
Number of pages14
JournalStatistical Methods and Applications
Volume18
Issue number3
DOIs
StatePublished - Jan 1 2009

    Fingerprint

Keywords

  • Bivariate
  • Location
  • Power
  • Two sample

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this